MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETCF3232C49E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Rupture (2208)
Date of Event 09/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii aortic extension was implanted during an unknown endovascular procedure.  it was reported via the patient that approximately 21 months post implant that the stent graft had ruptured and blood was coming out.  no cause of the event was provided.  no additional clinical sequalae was provided and the patient will be monitored.
 
Additional Manufacturer Narrative
It was reported that the cause of the proximal type ia endoleak was due to disease progression leading to neck dilation.It was confirmed there is no complaint against the endurant limbs or extension graft.It was noted in reference to the type ia endoleak after intervention the completion aortogram appeared to demonstrate a seal was achieved.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Per physician notes the index procedure was performed on 29-jan-2014 , where an endurant stent graft system was implanted during the endovascular treatment of an abdominal aortic aneurysm.An endurant main body graft 32 x 16 x 145 was delivered through the right side, up to the level of the lowest left renal artery.The contralateral gate was cannulated through the left side.A left limb 16 x 13 x 124 was then delivered and deployed with the distal end of the limb in the middle of the common iliac artery.On the right side, the right iliac side had to be extended using a16 x16 x 93 limb.The entire length of the graft was ballooned using a complaint balloon.Completion angiogram showed patency of the stent graft.There was a minimal type1 endoleak with good perfusion of the distal limbs.The proximal portion of the graft was ballooned again and a repeat angiogram showed significant improvement of the endoleak.The patient recovered well after the procedure.Physician notes from 13-sep-2022 mentioned that the patient presented emergently to the emergency room on the same date with back pain and abdominal pain.The patient underwent a cat scan, which showed a large type 1 endoleak with a rupture of the aneurysm with retroperitoneal blood.The patient was taken to the operating room.Both iliac vessels were noted to be very tortuous.The catheter was advanced into the aorta above the level of the renal arteries and abdominal aortogram was completed, showing patency of the abdominal aorta.Bilateral renal arteries were patent but the left renal had severe stenosis.There was a 1cm neck below the level of the renal artery proximal to the covered portion of the prior stent graft.There was a large type 1 endoleak proximally.At this point, through the right side, a wire was introduced and a 32 x 49 mm long endurant ii stent graft device was delivered.This was deployed immediately below the level of the left renal artery over the neck of the aneurysm.The delivery system was removed.The stent graft was ballooned and completion angiogram to the left side showed good angiographic result with widely patent stent graft based resolution of the endoleak.The patient tolerated the procedure without any complication and was transferred to the recovery room in stable condition.Physician notes from the follow up visit on the 06-jun-2022 showed that a ct scan in the hospital within the last month was reviewed independently and showed no evidence of significant endoleak or rupture.It was reported the patient was recently hospitalized for 2weeks due to bacteremia of unknown source.Currently ( as of 06-jun-2022) on iv antibiotics without any fever or chills.The patient does not have back pain or abdominal pain and will be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This report is being submitted as part of a retrospective review and remediation for capa: 564121, per: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14842079
Report Number9612164-2022-02433
Device Sequence Number20032159
Product Code MIH
UDI-Device Identifier00613994991454
UDI-Public00613994991454
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2022
Device Model NumberETCF3232C49E
Device Catalogue NumberETCF3232C49E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/07/2022
09/07/2022
02/02/2024
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/29/2022
09/15/2022
02/02/2024
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age88 YR
Patient SexMale
Patient Weight66 KG